MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO TA; STAPLE, IMPLANTABLE
Model Number 010911L
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter during a right hand-assisted nephrectomy, no staples were able to be deployed when fired and the artery leaked considerable blood.Medical or surgical intervention was needed to prevent permanent impairment of function.The surgeon used suture to control the bleeding and complete the case.There was blood loss of 500 cc or more.However, blood transfusion was not required.Current patient status is alive with no injury.No reinforcement material was used.No other patient adverse events were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) received one device.The visual inspection of the returned product noted that the visual inspection of the cartridge noted the sulu was fully applied.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the device had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.

Brand Name
MULTIFIRE ENDO TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6669220
Report Number2647580-2017-05634
Device Sequence Number18884640
Product Code GDW
UDI-Device Identifier20884521047768
UDI-Public20884521047768
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K013860
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number010911L
Device Catalogue Number010911L
Device Lot NumberP6K0267MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
11/13/2017
12/15/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date09/07/2017
12/13/2017
01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age44 YR